Acute Care Volume 21, Issue 12

Medication Safety Alert! June 16, 2016

In this week's issue:

  • Paralyzed by Mistakes - Reassess the Safety of Neuromuscular Blockers in Your Facility
  • A liquid dose cup you can read
  • Misuse of new insulin strengths
  • Don't expect radio-frequency identification (RFID) stock systems to be perfect
  • A glimpse down memory lane...
    • April 24, 1996 newsletter: Be ready for accidental IV potassium overdoses
Featured article

Problem: Neuromuscular blocking agents are high-alert medications because of their well-documented history of causing catastrophic injuries or death when used in error. These drugs are used during tracheal intubation, during surgery of intubated patients, and to facilitate mechanical ventilation of critically ill patients. However, neuromuscular blockers have been inadvertently administered to both adult and pediatric patients who were not receiving proper ventilatory assistance. Because neuromuscular blockers paralyze the muscles that are necessary for breathing, some patients have died or...

Access this Newsletter

Purchasing Options

Purchase access to this individual issue

Purchase a year's access to this bi-weekly publication (25 issues)